MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2477-0000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
The customer reported that blood was leaking from the non-used y spike from above the chamber while connected to a patient.There was no harm.
 
Additional Manufacturer Narrative
Addition: g.3.Correction: e.4.
 
Event or Problem Description
The customer reported that the tubing separated at the1st y-site after the drip chamber and pulled blood from port onto the floor.There was no harm.Received a copy of the customer's medwatch report which states, "blood tubing failures, product defect;10 different events between (b)(6)- (8)(6) 2018.Date: {b){6) 2018; location: 7se, tubing broke i separated at 1st y­ site after chamber; tubing pulled blood from port onto ground.No pt harm, psn no: {8)(4).Ref#'s mw5083034, mw5083035.Mw5083036, mw5083037, mw5083038, mw5083039.Mw5083040, mw5083041, and mw5083042.".
 
Additional Manufacturer Narrative
The customer¿s report of sets leaking from spike was confirmed.The suspect set was not returned for investigation; three new unused sets model 2477-0000, lot 18086026 were returned.During visual inspection, it was noted immediately that the pvc tubing was completely separated from one of the two drip chamber blood filter inlet ports on two of the three sets received.Functional testing was performed and the tubing set separated from the pvc tubing to the filter inlet port causing fluid to leak from the separation.The tubing was within specification on all three returned sets.Visual inspection under microscope noted that both sides of the pvc tubing had insufficient solvent applied at the engagement during manufacturing process on all three samples received.The cause of the leak was due to tubing separation.The root cause of the separation was identified as a manufacturing issue due to insufficient solvent being applied at the junction of the pvc tubing on all three unused sets received.
 
Event or Problem Description
The customer reported that blood was leaking from the non-used y spike from above the chamber while connected to a patient.There was no harm.Received a copy of the customer's medwatch report which states, "blood tubing failures - product defect; 10 different events between (b}(6)- (8)(6) 2018.Date: (8)(6) 2018, 7ne.Blood seeping from non-used y spike on tubing above chamber lot: (10)18086026, no pt harm, (8)(4).Ref#'s mw5083033, mw5083035, mw5083036, mw5083037.Mw5083038, mw5083039, mw5083040.Mw5083041, and mw5083042.".

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8215665
Report Number9616066-2019-00009
Device Sequence Number16606982
Product Code FPA
UDI-Device Identifier07613203011310
UDI-Public7613203011310
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model Number2477-0000
Device Catalogue Number2477-0000
Device Lot Number18086026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/07/2019
05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1